Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Fort Worth, TX

February 1, 200817 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 1, 2008, 4:01 AM CST for 17 counties in Texas. It took effect at Feb 1, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 4:01 AM CST (10:01 UTC)
In effect from
Feb 1, 2008, 10:00 AM CST
Expired
Feb 1, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 011001
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CST FRI FEB 1 2008

TXZ091-100>102-115>117-129>132-141>144-156-157-020000-
/O.NEW.KFWD.FW.W.0007.080201T1600Z-080202T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-
401 AM CST FRI FEB 1 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE COMBINATION OF STRONG SOUTHERLY WINDS...VERY LOW RELATIVE
HUMIDITY VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE
TO 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE THIS AFTERNOON.
RELATIVE HUMIDITY VALUES WILL ALSO FALL TO AROUND 20 PERCENT.
CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH AND
HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$


92
1 follow-up statement
000 
WWUS84 KFWD 012353
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CST FRI FEB 1 2008

...THE RED FLAG WARNING WILL EXPIRE AT 6 PM THIS AFTERNOON...

.THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM AS
SOUTHERLY WINDS SLOWLY DECREASE AND RELATIVE HUMIDITIES START TO
INCREASE.

TXZ091-100>102-115>117-129>132-141>144-156-157-020100-
/O.EXP.KFWD.FW.W.0007.000000T0000Z-080202T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-
553 PM CST FRI FEB 1 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM AS SOUTHERLY
WINDS SLOWLY DECREASE AND RELATIVE HUMIDITIES START TO INCREASE.

$$


58

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:25 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 1, 3:25 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST FRI FEB 1 2008

.DISCUSSION...
UPPER TROUGH EXITING THROUGH THE OHIO RIVER VALLEY TODAY WITH
RIDGING BUILDING OVER THE SOUTHERN THROUGH SATURDAY. NEXT UPPER
TROUGH TO AFFECT TEXAS WILL TAKE SHAPE TO THE WEST SUNDAY AND SWING
THROUGH NORTH TEXAS ON TUESDAY.

A SURFACE TROUGH WILL REMAIN TO OUR NORTHWEST WITH A FAIRLY TIGHT
PRESSURE GRADIENT ACROSS THE REGION. OUR STRONGEST WINDS AND DRIEST
AIR WILL OCCUR WEST OF I-35 MIDDAY THROUGH SUNSET.  WE WILL ISSUE A
RED FLAG WARNING FOR AREAS WEST OF A NOCONA TO GATESVILLE
TODAY...AND A GRASSFIRE DANGER STATEMENT TO THE EAST.

INCREASING HEIGHTS ALOFT BEGINNING TODAY WILL BRING WARMER
TEMPERATURES FOR THE WEEKEND AND MONDAY. RAIN CHANCES WILL RETURN TO
NORTH TEXAS SATURDAY NIGHT THROUGH TUESDAY AS LOW LEVEL MOISTURE
INCREASE AND SHORTWAVES BEGIN TO TRANSVERSE THE REGION. AREAS WEST
OF A GOLDTHWAITE TO GAINESVILLE MAY REMAIN DRY THROUGH THIS FORECAST
WHILE THE SOUTHEASTERN 1/3 HAS THE BEST CHANCE OF RECEIVING
RAINFALL. THERE SHOULD BE A LULL IN THE RAIN POTENTIAL SUNDAY NIGHT.

WE WILL BE CARRYING THUNDER SUNDAY THROUGH TUESDAY AS INSTABILITIES
AND CAPE INCREASE...AND A SPEED MAX ROUNDS THE BASE OF THE TROUGH.
SOME STRONG STORMS ARE POSSIBLE DURING THIS TIME PERIOD DUE TO A
100+ KNOT JET ALOFT AND BULK SHEAR IN EXCESS OF 50 KNOTS.  75

&&

.CLIMATE...

JANUARY DATA....MONTHLY AVGS/TOTAL PRECIPITATION

        MAX  (DEP)     MIN  (DEP)    AVG  (DEF)    PRECIP (DEF)
DFW     57.4 (+3.3)    36.4 (+2.4)   46.9 (+2.8)    0.27 (-1.63)

WACO    57.6 (+0.6)    34.2 (-0.9)   45.9 (-0.2)    0.67 (-1.23)

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  41  66  52  73 /   0   0   0  10  20
WACO, TX              60  45  69  56  73 /   0   0   0  20  20
PARIS, TX             55  36  62  47  65 /   0   0   0  20  30
DENTON, TX            57  40  66  48  71 /   0   0   0  10  20
MCKINNEY, TX          56  38  64  48  70 /   0   0   0  20  20
DALLAS, TX            57  43  65  53  73 /   0   0   0  20  20
TERRELL, TX           57  41  68  54  70 /   0   0   0  20  30
CORSICANA, TX         60  42  67  55  72 /   0   0   0  20  30
TEMPLE, TX            61  44  71  56  74 /   0   0   0  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES:
TXZ091-100>102-115>117-129>132-141>144-156-157.

&&

92/75
Hazardous weather outlook, Feb 1, 4:00 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST FRI FEB 1 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A RED FLAG WARNING IS IN EFFECT TO THE WEST OF A LINE FROM
GAINESVILLE TO TEMPLE FOR INCREASED WILD FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY EAST OF
INTERSTATE 35 SUNDAY THROUGH TUESDAY. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

92

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.